Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
metfan31

Medication Reaction or 'stomach bug'

Recommended Posts

I have been taking 25/100 Sinemet for over five weeks now, 3 times a day for past 3+ weeks. When increasing to every 5 hrs 4x day I had a nasty spell of head/stomach issues....

 

Saturday I took 3 doses spaced by at least 5 hrs starting at 8AM

Sunday I took 4 dose spaced almost exactly at 5hrs (7A,12P, 5P 10P)

Monday I woke up a little light headed and woozy but took my dose at 7A, around 9AM I was feeling increasingly light headed and dizzy, by 10AM I could barely stand my head was swimming so much, and within 30mins or so I started to vomit, there was minimal content mostly bile, (nothing that could be described as coffee grounds as medication warnings suggest).  Dizzy/ Lightheaded feeling and incremental vomiting and dry heaving (every 30-60mins) continued until 2:30PM. At which point I went to bed and passed out for 3-4hrs.  When I awoke I was still a little dizzy but no longer nauseous.  A couple hours later I was even able to eat some noodles and broth without issue.

 

I had reached my doctor shortly after vomiting began and relayed my symptoms to him, he suggested it was most likely a 'stomach bug' since I have been on the Sinemet for a month now without reaction, but has be hold off on the next couple doses. And resume at 3x Day just in case.  I was having trouble getting to sleep so resumed dose at 11:30PM and then regular 5-6hr spacing on Tuesday 3x day.  I have felt slightly woozy from time to time since but no where near as bad as Monday.  Today prior to my third dose I was feeling woozy and still took my dose but laid down for a while until it kicked in, and have not felt woozy since.

 

In you opinion is it more likely I just have some 'stomach bug' that hit me really hard?

or

Has the levodopa started to build up in my system and the addition of another daily dose kick it over the top causing an extreme adverse reaction?

 

The main reason I ask is because the symptoms I had Monday felt more like I was drugged or poisoned than feeling like a case of the flu, but then again I seem to be getting better not worse since resuming medication...

 

Thanks in advance.

Share this post


Link to post
Share on other sites

Tough to say for sure, but in these cases I am suspicious of the sinemet.  I tend to add carbidopa 25-50mg (Lodosyn) to each dose to block nausea and if this does;t help I add domperidone.  This is usually a symptom that dissipates over time and you should in most cases begin to tolerate the medication.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×